Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 60, NWS Shreveport, LA

June 10, 1997Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 10, 1997, 1:02 AM CDT for Cherokee County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 1997, 1:02 AM CDT (06:02 UTC)
Expired
Jun 10, 1997, 4:00 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 100603
FFWSHV
TXC073-100900-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 AM CDT TUE JUN 10 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  400 AM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...CHEROKEE COUNTY
 
DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE STRONG TO SEVERE
THUNDERSTORMS ACROSS CHEROKEE COUNTY. RADAR ESTIMATED THAT NEAR THREE
INCHES OF RAIN HAD FALLEN ACROSS PORTIONS OF CENTRAL CHEROKEE COUNTY
FROM BETWEEN RUSK AND JACKSONVILLE TEXAS. THE STORMS COUNTINUE TO MOVE
TO THE EAST NEAR 15 MPH.
 
DUE TO THE SLOW MOVEMENT OF THE STORMS...ADDITIONAL RAINFALL AMOUNTS TO
NEAR TWO INCHES WILL BE LIKELY WITH THESE STORMS TONIGHT.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
 
DO NOT DRIVE YOUR
 VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
13/04

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:46 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 8:46 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON JUN 9 1997

MAKING MINOR CHANGES TO FCST DUE TO MCS MOVING SE ACROSS NE TEXAS
THIS EVENING.

IV

In the hours before

Special weather statement, Jun 9, 8:30 PM CDT, 4 hours 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-100515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT MON JUN 9 1997

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE
NORTHERN HALF OF NORTHEAST TEXAS NORTH OF A LINE FROM MARSHALL TO
LONGVIEW TO TYLER TEXAS...

...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR BOWIE...CASS...CAMP...
RED RIVER...TITUS...UPSHUR...WOOD...FRANKLIN...MORRIS AND MARION
COUNTIES IN NORTHEAST TEXAS...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING LARGE HAIL
AND DAMAGING WINDS WERE LOCATED ACROSS NORTH CENTRAL TEXAS AND
SOUTHERN OKLAHOMA FROM NORTH OF THE DALLAS/FORT WORTH AREA TO NEAR
DURANT OKLAHOMA. THESE THUNDERSTORMS WERE ASSOCIATED WITH AN UPPER
LEVEL STORM SYSTEM WHICH IS EXPECTED TO CONTINUE MOVING EAST ALONG
THE RED RIVER LATE TONIGHT AND INTO THE EARLY MORNING HOURS. THESE
STORMS ARE EXPECTED TO HOLD THEIR INTENSITY AND EFFECT THE NORTHERN
HALF OF NORTHEAST TEXAS LATE TONIGHT. LARGE HAIL AND DAMAGING WINDS
WILL LIKELY ACCOMPANY SOME STORMS LATE TONIGHT INTO THE EARLY MORNING
HOURS TUESDAY.

ANY STORMS THAT DO DEVELOP TONIGHT WILL ALSO HAVE THE CAPABILITY TO
PRODUCE LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES IN A SHORT
PERIOD OF TIME. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOW AREA
FLOODING COULD DEVELOP ACROSS SOME LOCATIONS IN NORTHEAST TEXAS
TONIGHT.

STAY TUNNED TO NOAA WEATHER RADIO...YOUR CABLE SUBSCRIBER OR YOUR
LOCAL RADIO STATION FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER
SITUATION.

13
Special weather statement, Jun 9, 8:33 PM CDT, 4 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-100515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT MON JUN 9 1997

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE
NORTHERN HALF OF NORTHEAST TEXAS NORTH OF A LINE FROM MARSHALL TO
LONGVIEW TO TYLER TEXAS...

...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR BOWIE...CASS...CAMP...
RED RIVER...TITUS...UPSHUR...WOOD...FRANKLIN...MORRIS AND MARION
COUNTIES IN NORTHEAST TEXAS...

A LARGE AREA OF SHOWERS AND THUNDERSTORMS...SOME PRODUCING LARGE HAIL
AND DAMAGING WINDS WERE LOCATED ACROSS NORTH CENTRAL TEXAS AND
SOUTHERN OKLAHOMA FROM NORTH OF THE DALLAS/FORT WORTH AREA TO NEAR
DURANT OKLAHOMA. THESE THUNDERSTORMS WERE ASSOCIATED WITH AN UPPER
LEVEL STORM SYSTEM WHICH IS EXPECTED TO CONTINUE MOVING EAST ALONG
THE RED RIVER LATE TONIGHT AND INTO THE EARLY MORNING HOURS. THESE
STORMS ARE EXPECTED TO HOLD THEIR INTENSITY AND EFFECT THE NORTHERN
HALF OF NORTHEAST TEXAS LATE TONIGHT. LARGE HAIL AND DAMAGING WINDS
WILL LIKELY ACCOMPANY SOME STORMS LATE TONIGHT INTO THE EARLY MORNING
HOURS TUESDAY.

ANY STORMS THAT DO DEVELOP TONIGHT WILL ALSO HAVE THE CAPABILITY TO
PRODUCE LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES IN A SHORT
PERIOD OF TIME. DUE TO THE SLOW MOVEMENT OF THE STORMS...LOW AREA
FLOODING COULD DEVELOP ACROSS SOME LOCATIONS IN NORTHEAST TEXAS
TONIGHT.

STAY TUNNED TO NOAA WEATHER RADIO...YOUR CABLE SUBSCRIBER OR YOUR
LOCAL RADIO STATION FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER
SITUATION.

13
Local storm report, Jun 9, 8:35 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT MON JUN 09 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    TEXARKANA                 AR   FLOODING
06/09/97   MILLER                         STREET FLOODING AT
                                          INTERSECTIONS OF HWY 67
                                          AND 82...WITH FLOODING OF
                                          PARTS OF HWY 71.  REPORT
                                          RELAYED BY CHANNEL 6.

0635 PM    SHREVEPORT                LA   FLOODING
06/09/97   CADDO                          STREET FLOODING IN THE
                                          SOUTHFIELD SUBDIVISION.
                                          YOUREE DRIVE WITH NEARLY
                                          ONE FOOT OF WATER ACROSS
                                          IT INCLUDING LEO, STEEL,
                                          AND LELAND.

0656 PM    EMERSON                   AR   FLOODING
06/09/97   COLUMBIA                       SEVERAL COUNTY ROADS WERE
                                          REPORTED UNDERWATER IN
                                          MACEDONIA AND EMERSON.

10
Local storm report, Jun 9, 8:36 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT MON JUN 09 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    TEXARKANA                 AR   FLOODING
06/09/97   MILLER                         STREET FLOODING AT
                                          INTERSECTIONS OF HWY 67
                                          AND 82...WITH FLOODING OF
                                          PARTS OF HWY 71.  REPORT
                                          RELAYED BY CHANNEL 6.

0635 PM    SHREVEPORT                LA   FLOODING
06/09/97   CADDO                          STREET FLOODING IN THE
                                          SOUTHFIELD SUBDIVISION.
                                          YOUREE DRIVE WITH NEARLY
                                          ONE FOOT OF WATER ACROSS
                                          IT INCLUDING LEO, STEEL,
                                          AND LELAND.

0656 PM    EMERSON                   AR   FLOODING
06/09/97   COLUMBIA                       SEVERAL COUNTY ROADS WERE
                                          REPORTED UNDERWATER IN
                                          MACEDONIA AND EMERSON.

10
Local storm report, Jun 9, 9:48 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT MON JUN 09 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    NATCHITOCHES              LA   NON QUALIFIED EVENT
06/09/97   NATCHITOCHES                   LIGHTNING STRUCK A
                                          SUBSTATION IN TOWN
                                          KNOCKING OUT POWER TO
                                          PARTS OF THE CITY

0715 PM    SHREVEPORT                LA   FLOODING
06/09/97   CADDO                          FLOODING REPORTED IN SOUTH
                                          SHREVEPORT BETWEEN CLIFF
                                          AND LINWOOD RD.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:53 PM CDTSevere Thunderstorm WarningSHVWood52 min
Jun 10, 12:32 AM CDTSevere Thunderstorm WarningSHVCherokee43 min

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.